Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Why am I feeling depressed after taking paroxetine tablet ?

im taking paroxatine for 10 days. im soo depressed after taking it now i cant take any more is it okay?
Asked On : Sun, 6 Mar 2011
Answers:  4 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi Kuma,
Welcome to

Its good thing that u want to know about Ur medicine before taking any decision.
There r chances that during initial period of treatment with paroxetine u may will feel more depressed and anxious which will subside later (as it starts its action rapidly by correcting chemical changes in brain in initial period).For its complete action to lower your suffering it will take at least 3-4 week.So if tolerable u can wait for few more days.
But if suffering is more troublesome then pls visit your psychiatrist again before discontinuing it,he will definitely guide u and help u to get relief from it .
If not satisfied with same psychiatrist after this u can consult to another one ,till then pls continue ur medicine.
Answered: Thu, 2 Feb 2012
I find this answer helpful
Psychiatrist Dr. B. P. Sinha's  Response
Welcome to healthcaremagic. You have been prescribed this medicine for Depression, medicine will take few days to two weeks to show its efficacy. So do not stop it, see your treating doctor to monitor the medicine. Doctor may increase or decrease the dose. You are going to be benifited definitely. Thans, hoping for the best.
Answered: Fri, 3 Feb 2012
I find this answer helpful
Psychiatrist Dr. Satyajeet Kumar Singh's  Response
Not OK, If someone prescribed you paroxetine for your depression, you should consult your mental heath professional before quitting abruptly any psychotropic. Moreover any psychotropic need time to bring desired change.

Possible reason for non-response in your case can be
1. Too short time to expect relief from depression
2. Inefficient dosing
3. Wrong Diagnosis
4. Co-morbid conditions not being given enough attention
5. Other reason not apparent from your above short query .

Thank you (Viewer rating for my reply is expected)
Answered: Thu, 2 Feb 2012
I find this answer helpful

1 Doctor agrees with this answer

ENT Specialist Dr. Puneet Maheshwari's  Response
u should consult a psychiatrist before leaving this drug. self medication may be harmful.
Answered: Sun, 6 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor